Jump to content

Photo

First Week = Tomato Head? (/w Picture)

dry red skin

3 replies to this topic

#1 Zeitgeist12

Zeitgeist12

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 31-December 12

Posted 31 December 2012 - 06:26 AM

Hi all,
today is the fourth day that I follow the regimen.

I use:
Jojoba Oil
Cetaphil Cleanser
5% BPO
Cetaphil Moisturizer

Yesterday my skin started to feel very dry (like there was tension on it). After I applied the Moisturizer it burned like hell!
Today the same thing happened, and my face got red like a tomato.

In the picture below, you can see me before I started the regimen (left) and now (right) - on day four.

I've read that many people experienced dry and flaky skin, but is this kind of redness normal? Also if I smile or speak, It feels very weird. Is it because of the 5% BPO or do I just have to continue and wait?

Please help, I'm starting to feel helpless and depressed. :(

Also I want to apologize for my poor english, it's not my mother tongue. :/

Posted Image

#2 Garrettrichard

Garrettrichard

    Human Optimism Machine.

  • Moderators
  • Posts & Likes
    Posts: 255
    Likes: 79
About Me
  • Gender:Male
  • Location:Canada
  • Interests:"It is better to light one candle than to curse the darkness." - Chinese proverb
  • Joined: 17-October 12

Achievements

     

Posted 31 December 2012 - 09:34 AM

Some redness and irritation can happen with BPO, sometimes to the point where people can't tolerate it (I was one of those people) .. BUT try not to be too concerned, it takes your skin some time to adjust to a new treatment, and red angry skin is all a normal part of it. Give it a couple more days, and you could always use it once every second night till your skin gets more used to the product, which will probably be a week or two.

Good luck (:

Ps. You're skin already looks improved!

#3 LoserXP

LoserXP

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Likes: 0
About Me
  • Joined: 25-October 10

Posted 03 January 2013 - 08:45 AM

I am having the same problem.

I started off using a dab of 10% BP on the spot treatment and this was the result - http://www.acne.org/...is-this-normal/

This time I used Dan's 2.5 BP. For the first night, I did a on-the-spot treatment test on my cheek. No bad reaction. The second night, I decided to apply a pea-sized amount all over my face. The result = extreme itchiness and redness. I'm considering stopping because it doesn't seem normal.

Can we get a second opinion on this?

#4 Luminareo

Luminareo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 11
About Me
  • Gender:Male
  • Location:Alberta, Canada
  • Joined: 21-June 12

Posted 03 January 2013 - 11:01 PM

Your English is great. I would not have noticed that you are not a native speaker if you had not confessed it. My respect!

I think this is a pretty well-established side-effect of the regimen, specifically benzoyl peroxide. Your skin is red, dry, and stings a bit until it finally gets used to the benzoyl peroxide. This is most noticeable when smiling or speaking, as you say. I was lucky enough to avoid the worst of this backlash when I first started. Unfortunately, you seem to be on the other end of the bell curve.

It may have to do with the concentration of the benzoyl peroxide. I used the 2.5% stuff, though I know this is hard to get. I have to pay duty fees to ship mine in. It makes sense that a 5% treatment would cause your skin to react more strongly than a 2.5% treatment would. Once I used a store brand 5% treatment as a temporary travel solution for the regimen, and ended up with some noticeable redness.

My recommendation to you is to switch to Dan's 2.5% benzoyl peroxide if possible. It's really the best, and the most sensitive part of the whole regimen.
Failing that, slow up on the acceleration of benzoyl peroxide quantity. Don't dial down the amount you are currently using, just be wary when increasing your dose. As I'm sure you know, it is recommended to start with a very low daily quantity, and over the course of about two months, increase your dose. Is this what you are doing?

In any case, I would offer my encouragement to keep going. It is worth it for most people in the long run. There are many of us for whom the regimen has worked brilliantly (save the stated caveats like time, cost, convenience). But, like the proverbial lepers, we do not always come back to share our success stories. I hope you will keep slugging.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users